advertisement
Question
Posted by: Tersia Nienaber | 2011/03/28

Swelling

My doctor prescribed new blood pressure tablets as well as water tablets.My problem is excessive swelling around my ankels.My doctor says the swelling is a side effect of the blood pressure tablets. However it becomes very unconmfortable when my ankles swell to such an extent that I cannot move my feet upwards. Should the blood pressure tablets be changed or what can i do to aleviate the excessive swelling?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Tersia
If you are taking a calcium antagonist type of antihypertensive medication, this is a common side effect. See if the water tablets help - if not, ask your doctor if he/she can add an ACE -inhibitor type antihypertensive to the mix, this may help for the swelling.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Cyberdoc | 2011/03/28

Hallo Tersia
If you are taking a calcium antagonist type of antihypertensive medication, this is a common side effect. See if the water tablets help - if not, ask your doctor if he/she can add an ACE -inhibitor type antihypertensive to the mix, this may help for the swelling.
Dr Bets

Reply to Cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement